MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 7MM X 25MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 7MM X 25MM; SCREW, FIXATION, BONE
Catalog Number 72201772
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: case (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during an arthroscopy, when inserting one (1) biosure ha 7mm x 25mm for the all, the doctor applies force and the tip of the screw broke.The bone quality was good.The broken piece was successfully removed from the patient with the help of grasper forceps.The procedure was resumed, without any delay, using a s+n back-up device.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, a image evaluation was performed and found the biosure ha 7mm x 25mm lying on a surface.The tip of the anchor appears to be broken off since the tip hole is wider than it should be.There are signs of damage on the upper part of the device along with possible biological debris.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material characteristics found that the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Based on this investigation, the need for corrective action is not indicated.

Brand Name
BIOSURE HA 7MM X 25MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22155515
Report Number1219602-2025-01370
Device Sequence Number8842177
Product Code HWC
UDI-Device Identifier03596010611680
UDI-Public3596010611680
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201772
Device Lot Number51263114
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age23 YR
Patient SexMale